Looking Ahead to Change: Little by Little
I don't make New Year's Resolutions. I don't think I ever really did, but the last decade or two would have been enough to stifle that impulse. I've just been too aware that I don't have that much control over what happens in my life.
Discuss the article on the Forums.

threw up after supplements :-(

Discussion in 'Gastrointestinal and Urinary' started by misskatniss, Oct 22, 2014.

  1. misskatniss

    misskatniss Senior Member

    Messages:
    116
    Likes:
    171
    Germany
    Dear all,
    did it happen to some of you to have to vomit after taking supplements (which for monthes I have tolerated)?
    Had that very bad attack of vomiting this morning, after a week of continuous nausea (which happened with the beginning of the crash; I crashed a week ago due to a medical appointment which was farer away than my forces allowed).

    I took VitB12, B6, D3, Phosphatidylserine, Glutathion, VitC, VitE, fish oil and potassium.

    I´d interrupt taking them, also because the mere thought of them makes me want to throw up again, but I cannot stay without B12 etc forever... can I? I am bedridden, I experienced a little improvement and thought due to the supplements, can´t swear but could be - and in that case I´d feel quite desperate that the only therapy besides rest goes away. Besides, I have awfully sour belly muscles from all the contracting in the stomach, so I would wish to take sodium soon, too, but... Dooh, I am desperate. Am alone, too, in the appartment and afraid of passing out or sth. ME is really rough stuff.

    Any suggestions, any similar experiences? I would muchly appreciate if you shared them. Thank you!

    missk
     
  2. adreno

    adreno PR activist

    Messages:
    4,738
    Likes:
    9,899
    My money is on glutathione as the most likely culprit.
     
    misskatniss likes this.
  3. maryb

    maryb iherb code TAK122

    Messages:
    3,481
    Likes:
    3,044
    UK
    a week of constant nausea... I think your body is trying to tell you something.
    Maybe take some Alka Seltzer/or other stomach salts, let those settle it for a day. Then I'd introduce the supplements one at a time. Take it slowly and at different times of the day, b vits in the morning so as not to disturb sleep. hope it settles down, I just had a week recently where I was nauseous every day, only thing that helped was large doses of vit c and stomach salts. I did pass. Hope yours does too.
     
    alex3619 and misskatniss like this.
  4. misskatniss

    misskatniss Senior Member

    Messages:
    116
    Likes:
    171
    Germany
    Thanks so kindly!!
     
  5. halcyon

    halcyon Senior Member

    Messages:
    2,254
    Likes:
    5,279
    Can you take the B12 sublingually at least?

    It sounds like it probably wasn't the supplements that made you sick if you have tolerated them for that long, but I know exactly how you're feeling because the same thing has happened to me.

    I'd try adding them back one at a time once you're feeling less nauseous. Perhaps start with the B12, B6, D3, and C first and then move on to the rest. Personally, fish oil can turn my stomach almost every time. I had a little better luck with krill oil.
     
    misskatniss likes this.
  6. ukxmrv

    ukxmrv Senior Member

    Messages:
    4,242
    Likes:
    4,132
    London
    I suddenly stopped being able to take evening primrose oil and fish oil without being sick. Supplements in general began to give me nausea and vomiting around the same time. My stomach just stopped being able to process them.

    In particular it seemed to be all the capsules. I took all the contents out of the capsules and mixed the contents with water. Evening primrose oil and fish oil I bought in liquid form (kept in fridge) but I stopped even being able to tolerate that after a while.

    Hope you feel better soon.
     
  7. ahmo

    ahmo Senior Member

    Messages:
    4,319
    Likes:
    6,436
    Northcoast NSW, Australia
    You might need to take the oily supps away from the others. Oily supps + herbals has definitely made me :vomit:
     
    misskatniss likes this.
  8. CantThink

    CantThink Senior Member

    Messages:
    775
    Likes:
    1,556
    England, UK
    I suddenly couldn't take two herbal tinctures - I was sick and I'm never normally sick. I stopped taking them for 2 or 3 weeks and when I started again I was okay.

    I agree about the sublingual B12 - it works well for me sublingually. I didn't see much benefit from it in a B complex.

    If you find yourself getting nausea or sick a lot, I recommend ginger capsules.
     
    misskatniss likes this.
  9. GhostGum

    GhostGum Senior Member

    Messages:
    296
    Likes:
    312
    Vic, AU
    Is that all at once? I can not imagine doing that, I have cut right back on many supplements because something was just not right the last few months and was nauseas all the time, especially trying to take Vit C and potassium, I find Vit C hard to tolerate.

    As suggested get a sublingual B12, I use a transdermal oil which is even more convenient and comes in B complex as well. Try a flavoured fish oil liquid, from a good brand, cheap fish oil caps can be a bit dodgy imo and could be the culprit, potassium from a flavoured electrolyte powder is a nice way to get that too.

    Most of all try spreading stuff out a bit more over all meals, take stuff in between meals that does not have to be taken with food.
     
    CantThink likes this.
  10. maryb

    maryb iherb code TAK122

    Messages:
    3,481
    Likes:
    3,044
    UK
    @GhostGum
    which B complex transdermal oil do you use?
     
  11. GhostGum

    GhostGum Senior Member

    Messages:
    296
    Likes:
    312
    Vic, AU
    It is from the b12oils from Australia, b complex is fairly new.
     
  12. maryb

    maryb iherb code TAK122

    Messages:
    3,481
    Likes:
    3,044
    UK
    Thanks
     
  13. misskatniss

    misskatniss Senior Member

    Messages:
    116
    Likes:
    171
    Germany
    Thanks, sounds like a good idea!
     
  14. Little Bluestem

    Little Bluestem Senescent on the Illinois Prairie ❀❤✿Ƹ̵̡Ӝ̵̨̄Ʒ✿❤❀

    Messages:
    4,598
    Likes:
    5,180
    Midwest, USA
    I also became unable to take fish oil several years ago and have to be careful with potassium. In general, I find that I have less problems with supplements if I am well-hydrated when I take them and take them with a full (protein, carb, fruit &/or veggie), but not necessarily large, meal.
     

See more popular forum discussions.

Share This Page